Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2022, 6:58 PM CDT for Lawrence County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 6:58 PM CDT (23:58 UTC)
- Expired
- Mar 30, 2022, 7:18 PM CDT
- In force
- 20 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 50 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WUUS53 KILX 302358
SVRILX
ILC101-310030-
/O.NEW.KILX.SV.W.0018.220330T2358Z-220331T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
658 PM CDT Wed Mar 30 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Lawrence County in southeastern Illinois...
* Until 730 PM CDT.
* At 658 PM CDT, a severe thunderstorm was located near
Lawrenceville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Birds around 710 PM CDT.
Other locations in the path of this severe thunderstorm include
Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 8785 3885 8785 3885 8755 3879 8750
3877 8751 3874 8750 3872 8752 3869 8752
3866 8760 3861 8762 3859 8761 3859 8764
3857 8764 3857 8779
TIME...MOT...LOC 2358Z 235DEG 38KT 3870 8775
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin/JLA1 follow-up statement
023
WWUS53 KILX 310018
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
718 PM CDT Wed Mar 30 2022
ILC101-310028-
/O.CAN.KILX.SV.W.0018.000000T0000Z-220331T0030Z/
Lawrence-
718 PM CDT Wed Mar 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Illinois.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Illinois.
LAT...LON 3876 8785 3885 8785 3885 8755 3879 8750
3877 8751 3874 8750 3872 8752 3869 8752
3866 8760 3861 8762 3859 8761 3859 8764
3857 8764 3857 8779
TIME...MOT...LOC 0014Z 235DEG 38KT 3882 8753
$$
ErwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:54 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 30, 6:54 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 654 PM CDT Wed Mar 30 2022 .SYNOPSIS... Issued at 318 PM CDT Wed Mar 30 2022 Windy conditions will continue across east central Illinois late this afternoon...with gusts reaching 40 to 45 mph at times along and east of Danville to Effingham corridor. Showers and isolated thunderstorms will also continue. Some of the storms could become strong to severe, especially southeast of I-70, with damaging winds or a brief tornado being the main threats. && .SHORT TERM...(This evening through Thursday night) ISSUED AT 318 PM CDT Wed Mar 30 2022 A weather system will continue to bring rain and isolated thunderstorms to eastern and southeastern Illinois late this afternoon into early this evening. This system is becoming negatively tilted per satellite loops and this is leading to an intensification of some of the stronger lines across parts of the mid Miss valley. Some of the stronger storms could get into southeast IL in a couple of hours but only last a couple of hours. Even after the system moves east of the area this evening, areas of rain will continue tonight. As the mid level trough rotates through the CWA, scattered rain or snow showers will occur tomorrow through tomorrow evening. Highs could reach into the lower 40s, but atmosphere will be cold enough for snow showers as well. No snow accumulation is expected. The mid level trough will push east of the area tomorrow evening, leaving the rest of Thur night dry. Winds will remain gusty late this afternoon and evening, mainly east of I-57. So have trimmed the advisory for the remainder of the forecast and kept it going for areas along and east of a Danville to Effingham line. Advisory criteria winds (45 mph) have been reached at a handful of sites across the CWA and think those higher winds right off the surface can still mix down late this afternoon. Will reevaluate in a few hours and with winds likely decreasing after a few hours, will likely end the advisory before current expiration time. .LONG TERM...(Friday through Wednesday) ISSUED AT 318 PM CDT Wed Mar 30 2022 After the current system, dry weather is expected Friday into Friday evening. However, this will be short-lived as another weather system moves across the area late Friday night through Saturday. Then another brief dry period is expected for through Sunday, before an active weather period returns for the first half of next week. Temps will warm through the extended period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 653 PM CDT Wed Mar 30 2022 Widespread rain will continue over the central IL terminals this evening, perhaps with some small breaks, with additional rain and possibly a mix of snow arriving for the late morning hours. Winds will be from the WNW through most of the period after a cold front, currently just west of a KBMI-KDEC line, moves through after the first few hours. IFR cigs will be the most common through 14Z, with some local LIFR early this evening, improving to MVFR after 10Z-15Z. Vsbys will be predominantly MVFR, although some local variations to IFR will be possible, especially the first few hours east of the cold front. Winds will be under 12 kts initially, but increase to 12-18 kts with gusts 25-30 kts overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CDT this evening for ILZ046-056-057-062- 063-066>068-071>073. && SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...37
Hazardous weather outlook, Mar 30, 3:21 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 321 PM CDT Wed Mar 30 2022 ILZ027>031-036>038-040>045-047>055-061-312030- Cass-Champaign-Christian-De Witt-Douglas-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Woodford- 321 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Showers and isolated thunderstorms will be likely this evening. Minor flooding will continue along the Illinois River downstream from Havana. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Flooding will continue along the Illinois River through the middle of next week. For the latest river levels, visit water.weather.gov. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ046-056-057-062-063-066>068-071>073-312030- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland-Vermilion- 321 PM CDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... A few severe thunderstorms are possible late this afternoon into the evening, mainly for locations south of Interstate 70. Damaging straight line wind gusts exceeding 60 mph will be the main hazard accompanying these storms, though a brief tornado cannot be ruled out. The threat for severe weather will end prior to 10 pm. Otherwise, gusty non-thunderstorm winds may gust up to 45 mph at times through this evening before subsiding. Minor flooding will continue along portions of the Wabash River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Minor flooding will subside along the Wabash River by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested until 10 pm this evening for counties along and south of Interstate 70.. MJA
In the hours before
Local storm report, Mar 30, 2:45 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.77N 87.60W
03/30/2022 M53 MPH LAWRENCE IL ASOS
ASOS STATION KLWV LAWRENCEVILLE AP.
1228 PM NON-TSTM WND GST 3 SE MIDDLETOWN 40.07N 89.55W
03/30/2022 M46 MPH LOGAN IL MESONET
MESONET STATION FW6994 MIDDLETOWN.
1158 AM NON-TSTM WND GST 1 NNW CAPITAL AIRPORT 39.85N 89.68W
03/30/2022 M45 MPH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
0130 PM NON-TSTM WND GST 2 SSE URBANA 40.08N 88.19W
03/30/2022 M45 MPH CHAMPAIGN IL MESONET
MESONET STATION FW0668 URBANA.
0216 PM NON-TSTM WND GST 1 NE LAKE OF THE WOODS 40.22N 88.36W
03/30/2022 M45 MPH CHAMPAIGN IL MESONET
MESONET STATION CW2101 MAHOMET.
0105 PM NON-TSTM WND GST 1 SE COLES COUNTY AIRPO 39.47N 88.27W
03/30/2022 M43 MPH COLES IL ASOS
ASOS STATION KMTO COLES COUNTY MEM AP.
1115 AM NON-TSTM WND GST 3 SW DUNDAS 38.80N 88.12W
03/30/2022 M41 MPH RICHLAND IL MESONET
MESONET STATION FW1422 OLNEY.
0135 PM NON-TSTM WND GST 1 NNW MOUNT CARMEL AIRP 38.62N 87.73W
03/30/2022 M41 MPH LAWRENCE IL AWOS
AWOS STATION KAJG MT CARMEL ARPT.
1235 PM NON-TSTM WND GST FLORA MUNICIPAL AIRPORT 38.67N 88.45W
03/30/2022 M40 MPH CLAY IL AWOS
AWOS STATION KFOA FLORA MUNICIPAL AP.
&&Local storm report, Mar 30, 3:53 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN ROANOKE 40.80N 89.20W
03/30/2022 M1.40 INCH WOODFORD IL EMERGENCY MNGR
&&Local storm report, Mar 30, 6:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLOOD 1 ENE MATTOON 39.48N 88.35W
03/30/2022 COLES IL TRAINED SPOTTER
WATER OVER THE ROAD ON HWY 16, CHARLESTON
AVE.
&&Local storm report, Mar 30, 6:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HEAVY RAIN 1 ENE MATTOON 39.48N 88.34W
03/30/2022 M2.35 INCH COLES IL TRAINED SPOTTER
4 HR TOTAL. BEGAN RAINING JUST AFTER 2 PM
LOCAL TIME. RAIN ONGOING.
&&Local storm report, Mar 30, 6:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HEAVY RAIN 1 ENE MATTOON 39.48N 88.34W
03/30/2022 M0.97 INCH COLES IL TRAINED SPOTTER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1
ENE MATTOON. 4 HR TOTAL. BEGAN RAINING JUST
AFTER 2 PM LOCAL TIME. RAIN ONGOING.
&&Local storm report, Mar 30, 6:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HEAVY RAIN 1 ENE MATTOON 39.48N 88.35W
03/30/2022 U0.97 INCH COLES IL TRAINED SPOTTER
CORRECTS PREVIOUS FLOOD REPORT FROM 1 ENE
MATTOON. WATER OVER THE ROAD ON HWY 16,
CHARLESTON AVE. NOT A LEGITIMATE REPORT.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:21 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
| Mar 30, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 25 min |
| Mar 30, 6:12 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.